Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 22, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 27, 2016, 7:32 PM CDT for 4 counties in Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2016, 7:32 PM CDT (00:32 UTC)
- Expired
- Apr 27, 2016, 8:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cannon County, TN, Coffee County, TN, Grundy County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 57 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 7:35 PM CDT | TSTM WND DMG | 3 Nw Manchester, TN | LARGE TREE LIMB SNAPPED ON BASHAW CREEK ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1503 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
266
WUUS54 KOHX 280032
SVROHX
TNC015-031-061-177-280100-
/O.NEW.KOHX.SV.W.0022.160428T0032Z-160428T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
732 PM CDT WED APR 27 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WARREN COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN CANNON COUNTY IN MIDDLE TENNESSEE...
COFFEE COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN GRUNDY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 800 PM CDT
* AT 731 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MANCHESTER...
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MCMINNVILLE...MANCHESTER...ALTAMONT...MORRISON...CENTERTOWN...VIOLA...
SUMMITVILLE...HILLSBORO AND ARNOLD AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3534 8602 3534 8603 3535 8608 3546 8622
3582 8600 3554 8561 3533 8602
TIME...MOT...LOC 0031Z 224DEG 41KT 3545 8606
HAIL...<.75IN
WIND...60MPH
$$
SHAMBURGER1 follow-up statement
734
WWUS54 KOHX 280044
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
744 PM CDT WED APR 27 2016
TNC015-031-061-177-280100-
/O.CON.KOHX.SV.W.0022.000000T0000Z-160428T0100Z/
WARREN TN-CANNON TN-COFFEE TN-GRUNDY TN-
744 PM CDT WED APR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHWESTERN WARREN...SOUTHEASTERN CANNON...NORTHEASTERN COFFEE
AND NORTHWESTERN GRUNDY COUNTIES...
AT 742 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF MCMINNVILLE...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...MEDIA REPORTS INDICATE AT 713 PM...A TREE WAS BLOWN DOWN
ONTO A CAR NORTH OF TULLAHOMA.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCMINNVILLE...MANCHESTER...ALTAMONT...MORRISON...CENTERTOWN...VIOLA AND
SUMMITVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3582 8600 3554 8561 3539 8591 3555 8617
TIME...MOT...LOC 0042Z 226DEG 35KT 3558 8590
HAIL...<.75IN
WIND...60MPH
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:36 PM CDT, 56 minutes earlier.
Area forecast discussion, Apr 27, 6:36 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 636 PM CDT WED APR 27 2016 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... UPDATING THE FORECAST TO REMOVE AFTERNOON WORDING AND TO ADJUST THE NEAR TERM WITH THE CURRENT RADAR. SHOWERS AND STORMS WILL CONTINUE FROM ALONG AND JUST WEST OF I-65 THROUGH THE EASTERN CWA THROUGH THE REST OF THE EVENING HOURS. A FEW STRONG STORMS MAY BE POSSIBLE. UPDATE OUT SHORTLY. && .AVIATION... 00Z TAF DISCUSSION. A LINE OF CONVECTION STRETCHING FROM CLARKSVILLE DOWN ALONG INTERSTATE 65 INTO FAR NORTHERN ALABAMA WILL CONTINUE TO ADVANCE EASTWARD OVER THE NEXT SEVERAL HOURS AND BE ALONG THE PLATEAU BY 03Z. STILL COULD SEE ISOLATED SHOWERS/TSTORMS REDEVELOP TO OUR WEST AS WE GO THROUGH THE EVENING AS COLD FRONT IS STILL WELL WEST OF THE MISSISSIPPI RIVER. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM/AVIATION........01/BOYD LONG TERM..................17
Hazardous weather outlook, Apr 27, 9:44 AM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 944 AM CDT WED APR 27 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-281000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 944 AM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING MAINLY FOR LOCATIONS APPROACHING THE TENNESSEE RIVER VALLEY REGION...GENERALLY FOR LOCATIONS ALONG AND WEST OF A CLARKSVILLE TO WAYNESBORO LINE. DAMAGING WIND GUSTS OF UP TO AROUND 65 MPH AND HAIL DIAMETERS UP TO AROUND THE SIZE OF QUARTERS WILL BE THE MAIN THREATS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT EITHER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL ROUNDS OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS CAN BE EXPECTED ON SATURDAY AND SUNDAY WITH GUSTY WINDS AND HAIL BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON AND EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH STRUCTURAL DAMAGE TREES OR POWER LINE DOWN 31
In the hours before
Local storm report, Apr 27, 6:42 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
642 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 1 SE CLARKSVILLE 36.55N 87.33W
04/27/2016 MONTGOMERY TN 911 CALL CENTER
TREE DOWN ON ELDER STREET IN CLARKSVILLE.
&&
EVENT NUMBER OHX1600405
MR3Special weather statement, Apr 27, 6:46 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
646 PM CDT WED APR 27 2016
TNZ062-075-280045-
BEDFORD TN-RUTHERFORD TN-
646 PM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD AND BEDFORD COUNTIES
UNTIL 745 PM CDT...
AT 646 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM LA VERGNE TO NEAR PETERSBURG. MOVEMENT WAS EAST
AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...SHELBYVILLE...SMYRNA...LA VERGNE...WALTERHILL...WARTRACE...
EAGLEVILLE...BELL BUCKLE...NORMANDY...CHRISTIANA...UNIONVILLE...RAUS...
FOSTERVILLE...READYVILLE...MILTON...ROCKVALE...LASCASSAS...DEASON AND
ROVER.
LAT...LON 3536 8649 3537 8662 3546 8667 3569 8664
3572 8670 3579 8666 3579 8661 3601 8661
3608 8653 3606 8653 3610 8652 3598 8631
3596 8616 3592 8614 3571 8621 3569 8625
3541 8625 3532 8642
TIME...MOT...LOC 2346Z 263DEG 19KT 3600 8657 3536 8659
SHAMBURGERLocal storm report, Apr 27, 6:47 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
647 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG 4 SSE PALMYRA 36.39N 87.46W
04/27/2016 MONTGOMERY TN 911 CALL CENTER
TREE DOWN IN ROAD AT JIM KIM RD AND HIGHWAY 13.
&&
EVENT NUMBER OHX1600406
MR3Local storm report, Apr 27, 7:01 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
701 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 6 NW JOELTON 36.37N 86.95W
04/27/2016 CHEATHAM TN TWITTER
TSPOTTER TWITTER REPORT SHOWED TREE SNAPPED AND IN ROAD
ON RIDGE CIRCLE NEAR OLD GAME FARM RD.
&&
EVENT NUMBER OHX1600407
MR3Special weather statement, Apr 27, 7:11 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
711 PM CDT WED APR 27 2016
TNZ077-280100-
COFFEE TN-
711 PM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE COUNTY UNTIL 800 PM CDT...
AT 711 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TULLAHOMA...OR 9 MILES SOUTHWEST OF MANCHESTER...MOVING NORTHEAST AT 40
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MANCHESTER...TULLAHOMA...SUMMITVILLE...HILLSBORO...BEECHGROVE...ARNOLD AFB
AND WOODS RESERVOIR.
LAT...LON 3531 8600 3534 8603 3536 8615 3534 8626
3535 8625 3535 8624 3537 8628 3538 8625
3539 8628 3545 8624 3569 8625 3571 8622
3565 8609 3566 8599 3557 8595 3554 8588
3542 8589 3537 8587 3529 8591
TIME...MOT...LOC 0011Z 242DEG 34KT 3538 8620
SHAMBURGERSpecial weather statement, Apr 27, 7:15 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
715 PM CDT WED APR 27 2016
TNZ008-009-028>030-280115-
TROUSDALE TN-SUMNER TN-MACON TN-SMITH TN-WILSON TN-
715 PM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...EASTERN SUMNER...MACON...
WILSON AND TROUSDALE COUNTIES UNTIL 815 PM CDT...
AT 715 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM WESTMORELAND TO WALTERHILL. MOVEMENT WAS
NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...LAFAYETTE...CARTHAGE...HARTSVILLE...HENDERSONVILLE...
MOUNT JULIET...WESTMORELAND...WATERTOWN...GORDONSVILLE...RED BOILING
SPRINGS...BELINDA CITY...RURAL HILL...HICKMAN...SOUTH CARTHAGE...DICKERSON
CHAPEL RECREATION AREA...BLEDSOE CREEK STATE PARK...DIXON SPRINGS...
CEDARS OF LEBANON STATE PARK AND TUCKERS CROSSROADS.
LAT...LON 3662 8579 3629 8585 3625 8582 3624 8578
3621 8581 3617 8579 3609 8587 3612 8591
3610 8592 3611 8596 3609 8606 3596 8602
3598 8631 3604 8639 3603 8640 3611 8653
3614 8653 3614 8656 3625 8659 3665 8642
TIME...MOT...LOC 0015Z 243DEG 23KT 3663 8636 3606 8639
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:11 PM CDT | Special Weather Statement | OHX | Coffee | 49 min |
| Apr 27, 7:15 PM CDT | Special Weather Statement | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 60 min |
| Apr 27, 7:57 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 33 min |
| Apr 27, 8:07 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren | 23 min |
| Apr 27, 8:27 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 33 min |
| Apr 27, 8:44 PM CDT | Special Weather Statement | OHX | Cumberland, Putnam, White | 61 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.